Alert archive / California / High Wind Watches in 2012
High Wind Watch 10, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Feb 29, 2012, 11:30 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 1, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 11:30 AM PST (19:30 UTC)
- In effect from
- Mar 1, 2012, 10:00 AM PST
- Expired
- Feb 29, 2012, 2:52 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WWUS76 KSGX 291930 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1130 AM PST WED FEB 29 2012 ...WIND ADVISORY IN EFFECT FOR THE HIGH DESERT AREA OF SAN BERNARDINO COUNTY THIS AFTERNOON AND TONIGHT... ...HIGH WIND WATCH FOR ALL MOUNTAIN AND DESERT ZONES THURSDAY... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE APPLE AND LUCERNE VALLEYS INTO TONIGHT. THESE WINDS MAY TEMPORARILY DIMINISH LATE TONIGHT...BUT ARE LIKELY TO BE EVEN STRONGER AND MORE WIDESPREAD ON THURSDAY. THEREFORE...A HIGH WIND WATCH IS IN EFFECT FOR ALL THE MOUNTAIN AND DESERT AREAS THURSDAY. ON THURSDAY NIGHT THE WINDS WILL SHIFT NORTHEAST. THIS WILL BRING DRY...GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS THURSDAY NIGHT AND FRIDAY. CAZ060-010500- /O.NEW.KSGX.HW.A.0010.120301T1800Z-120302T0600Z/ /O.EXT.KSGX.WI.Y.0017.120229T1930Z-120301T0600Z/ APPLE AND LUCERNE VALLEYS- 1130 AM PST WED FEB 29 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THIS IS IN ADDITION THE CURRENT WIND ADVISORY THAT IS IN EFFECT THROUGH 10 PM THIS EVENING. * TIMING: WIND ADVISORY FROM 2 PM THROUGH 10 PM TODAY. HIGH WIND WATCH FROM 10 AM TO 10 PM THURSDAY. * WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS 45 THIS AFTERNOON. STRONGER WEST TO NORTHWEST WINDS ARE LIKELY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055-010500- /O.NEW.KSGX.HW.A.0010.120301T1800Z-120302T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 1130 AM PST WED FEB 29 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING: 10 AM TO 10 PM THURSDAY. * WINDS: WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS FROM 55 TO 60 MPH. * LOCATION: STRONGEST WINDS WILL AFFECT THE EASTERN SLOPES OF THE SAN BERNARDINO MOUNTAINS FROM BIG BEAR DOWN TO THE MORONGO VALLEY. STRONG WINDS WILL ALSO AFFECT MOTORISTS ON I-10 THROUGH THE BANNING PASS. * IMPACTS: DRIVING WILL BE HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN AREAS PRONE TO STRONG WEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-061-062-010500- /O.NEW.KSGX.HW.A.0010.120301T1800Z-120302T0900Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1130 AM PST WED FEB 29 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * TIMING: 10 AM THURSDAY TO 1 AM FRIDAY. * WINDS: WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS OVER 60 MPH. * VISIBILITY: REDUCED TO A HALF MILE OR LESS AT TIMES IN BLOWING DUST AND SAND. * IMPACTS: AFFECTED AREAS IN RIVERSIDE COUNTY INCLUDE THE BANNING PASS...THE EAST FACING MOUNTAIN SLOPES...AND THE COACHELLA VALLEY. IN SAN DIEGO COUNTY THE AFFECTED AREAS INCLUDE THE I-8 CORRIDOR...THE EAST FACING MOUNTAIN SLOPES AND THE SAN DIEGO COUNTY DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
2 follow-up statements
520 WWUS76 KSGX 292231 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 231 PM PST WED FEB 29 2012 ...WIND ADVISORY IN EFFECT FOR THE HIGH DESERT AREA OF SAN BERNARDINO COUNTY THIS AFTERNOON AND TONIGHT... ...HIGH WIND WATCH FOR ALL MOUNTAIN AND DESERT ZONES THURSDAY... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE APPLE AND LUCERNE VALLEYS INTO TONIGHT. THESE WINDS MAY TEMPORARILY DIMINISH LATE TONIGHT...BUT ARE LIKELY TO BE EVEN STRONGER AND MORE WIDESPREAD ON THURSDAY. THEREFORE...A HIGH WIND WARNING HAS IS IN EFFECT FOR ALL THE MOUNTAIN AND DESERT AREAS THURSDAY. ON THURSDAY NIGHT THE WINDS WILL SHIFT NORTHEAST. THIS WILL BRING DRY...GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS THURSDAY NIGHT AND FRIDAY. CAZ060-010600- /O.UPG.KSGX.HW.A.0010.120301T1800Z-120302T0600Z/ /O.NEW.KSGX.HW.W.0011.120301T1800Z-120302T0600Z/ /O.CON.KSGX.WI.Y.0017.000000T0000Z-120301T0600Z/ APPLE AND LUCERNE VALLEYS- 231 PM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WIND ADVISORY FROM 2 PM THROUGH 10 PM TODAY. HIGH WIND WATCH FROM 10 AM TO 10 PM THURSDAY. * WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS 45 THIS AFTERNOON. STRONGER WEST TO NORTHWEST WINDS ARE LIKELY THURSDAY. * IMPACTS: DRIVING WILL BE HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES ON INTERSTATE 15 AND HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-010600- /O.UPG.KSGX.HW.A.0010.120301T1800Z-120302T0600Z/ /O.NEW.KSGX.HW.W.0011.120301T1800Z-120302T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 231 PM PST WED FEB 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 10 AM TO 10 PM THURSDAY. * WINDS: WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS FROM 55 TO 60 MPH. * LOCATION: STRONGEST WINDS WILL AFFECT THE EASTERN SLOPES OF THE SAN BERNARDINO MOUNTAINS FROM BIG BEAR DOWN TO THE MORONGO VALLEY. STRONG WINDS WILL ALSO AFFECT MOTORISTS ON I-10 THROUGH THE BANNING PASS. * IMPACTS: DRIVING WILL BE HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN AREAS PRONE TO STRONG WEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-058-061-062-010600- /O.UPG.KSGX.HW.A.0010.120301T1800Z-120302T0900Z/ /O.NEW.KSGX.HW.W.0011.120301T1800Z-120302T0900Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 231 PM PST WED FEB 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THURSDAY TO 1 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 1 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 10 AM THURSDAY TO 1 AM FRIDAY. * WINDS: WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS OVER 60 MPH. * VISIBILITY: REDUCED TO A HALF MILE OR LESS AT TIMES IN BLOWING DUST AND SAND. * IMPACTS: AFFECTED AREAS IN RIVERSIDE COUNTY INCLUDE THE BANNING PASS...THE EAST FACING MOUNTAIN SLOPES...AND THE COACHELLA VALLEY. IN SAN DIEGO COUNTY THE AFFECTED AREAS INCLUDE THE I-8 CORRIDOR...THE EAST FACING MOUNTAIN SLOPES AND THE SAN DIEGO COUNTY DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
746 WWUS76 KSGX 292254 CCA NPWSGX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 252 PM PST WED FEB 29 2012 CORRECTED HEADLINE ...WIND ADVISORY IN EFFECT FOR THE HIGH DESERT AREA OF SAN BERNARDINO COUNTY THIS AFTERNOON AND TONIGHT... ...HIGH WIND WARNING FOR ALL MOUNTAIN AND DESERT ZONES THURSDAY... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE APPLE AND LUCERNE VALLEYS INTO TONIGHT. THESE WINDS MAY TEMPORARILY DIMINISH LATE TONIGHT...BUT ARE LIKELY TO BE EVEN STRONGER AND MORE WIDESPREAD ON THURSDAY. THEREFORE...A HIGH WIND WARNING HAS BEEN ISSUED FOR ALL THE MOUNTAIN AND DESERT AREAS THURSDAY. ON THURSDAY NIGHT THE WINDS WILL SHIFT NORTHEAST. THIS WILL BRING DRY...GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS LATE THURSDAY NIGHT AND FRIDAY. CAZ060-010630- /O.UPG.KSGX.HW.A.0010.120301T1800Z-120302T0600Z/ /O.NEW.KSGX.HW.W.0011.120301T1800Z-120302T0600Z/ /O.CON.KSGX.WI.Y.0017.000000T0000Z-120301T0600Z/ APPLE AND LUCERNE VALLEYS- 252 PM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WIND ADVISORY FROM 2 PM THROUGH 10 PM TODAY. HIGH WIND WATCH FROM 10 AM TO 10 PM THURSDAY. * WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS 45 THIS AFTERNOON. STRONGER WEST TO NORTHWEST WINDS ARE LIKELY THURSDAY. * IMPACTS: DRIVING WILL BE HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES ON INTERSTATE 15 AND HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-010630- /O.UPG.KSGX.HW.A.0010.120301T1800Z-120302T0600Z/ /O.NEW.KSGX.HW.W.0011.120301T1800Z-120302T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 252 PM PST WED FEB 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 10 AM TO 10 PM THURSDAY. * WINDS: WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS FROM 55 TO 60 MPH. * LOCATION: STRONGEST WINDS WILL AFFECT THE EASTERN SLOPES OF THE SAN BERNARDINO MOUNTAINS FROM BIG BEAR DOWN TO THE MORONGO VALLEY. STRONG WINDS WILL ALSO AFFECT MOTORISTS ON I-10 THROUGH THE BANNING PASS. * IMPACTS: DRIVING WILL BE HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN AREAS PRONE TO STRONG WEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-058-061-062-010630- /O.UPG.KSGX.HW.A.0010.120301T1800Z-120302T0900Z/ /O.NEW.KSGX.HW.W.0011.120301T1800Z-120302T0900Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 252 PM PST WED FEB 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THURSDAY TO 1 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 1 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 10 AM THURSDAY TO 1 AM FRIDAY. * WINDS: WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS OVER 60 MPH. * VISIBILITY: REDUCED TO A HALF MILE OR LESS AT TIMES IN BLOWING DUST AND SAND. * IMPACTS: AFFECTED AREAS IN RIVERSIDE COUNTY INCLUDE THE BANNING PASS...THE EAST FACING MOUNTAIN SLOPES...AND THE COACHELLA VALLEY. IN SAN DIEGO COUNTY THE AFFECTED AREAS INCLUDE THE I-8 CORRIDOR...THE EAST FACING MOUNTAIN SLOPES AND THE SAN DIEGO COUNTY DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Feb 29, 10:15 AM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 29, 10:15 AM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1015 AM PST WED FEB 29 2012
.SYNOPSIS...
PARTLY CLOUDY AND COOL THIS AFTERNOON WITH INCREASING CLOUDS TONIGHT
AHEAD OF TROUGH APPROACHING FROM THE NORTHWEST. LIGHT SHOWERS ARE
POSSIBLE WEST OF THE MOUNTAINS WITH THIS TROUGH LATE TONIGHT AND
THURSDAY. VERY STRONG WEST WINDS ARE EXPECTED OVER THE MOUNTAINS AND
DESERTS THURSDAY...FOLLOWED BY GUSTY NORTHEAST BEHIND THE TROUGH
THURSDAY NIGHT AND FRIDAY. WARM...DRY OFFSHORE WILL BRING CLEAR
SKIES AND WARMER DAYS SATURDAY AND SUNDAY. EARLY NEXT WEEK ONSHORE
FLOW WILL RETURN AND BRING COOLING AND MARINE LAYER CLOUDS BACK TO
THE COASTAL AREAS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SHORTWAVE ENERGY OVER THE GULF OF ALASKA WILL DIVE SOUTH TONIGHT
AND DEEPEN THE WEST COAST TROUGH THURSDAY. WHILE THE STRONGEST
DYNAMICS WILL PASS BY TO THE NORTHEAST ACROSS THE GREAT BASIN...THIS
SYSTEM WILL STILL HAVE SIGNIFICANT IMPACTS ON OUR WEATHER. THERE IS
LIMITED MOISTURE ALOFT...SO THE PRECIP WILL HAVE TO COME FROM THE
MARINE LAYER THAT WILL DEEPEN TO OVER 6000 FEET TONIGHT THROUGH
THURSDAY MORNING...WITH THE BEST CHANCE FOR MEASURABLE PRECIP ON THE
WEST FACING MOUNTAIN SLOPES. THE MARINE LAYER WILL REMAIN FAIRLY
DEEP THROUGH THURSDAY NIGHT BEFORE STRONG OFFSHORE FLOW FORCES IT
OFF THE COAST FRIDAY.
STRONG WINDS WILL IMPACT THE MOUNTAINS AND DESERTS THE NEXT FEW DAYS.
ONSHORE PRESSURE GRADIENTS ARE UP TO 10 MB TO SOUTHERN NEVADA THIS
MORNING AND WILL REMAIN THAT STRONG TONIGHT AND THURSDAY. STRONGEST
WINDS WILL ARRIVE THURSDAY AFTERNOON AND EVENING WHEN 850 MB WINDS
INCREASE TO 40-50 KT OVER THE MTNS AND DESERTS. BUFR SOUNDING
FORECAST A FAIRLY STRONG INVERSION THURSDAY WHICH SLOWLY ERODES AS
COLDER AIR FILTERS IN FROM THE NORTH...AND IT WILL QUITE POSSIBLE
THAT SOME OF THESE STRONG WINDS ALOFT ACROSS THE MOUNTAINS WILL
SURFACE INTO THE DESERTS. MODEL WIND GUIDANCE FCSTS WIND GUSTS OF
45-55 MPH IN THESE AREAS.
THE STRONG WEST WINDS THURSDAY AND THURSDAY EVENING WILL QUICKLY
SHIFT NORTH THURSDAY NIGHT...THEN TURN STRONGLY OFFSHORE (NORTHEAST)
FRIDAY AND SATURDAY. INITIALLY THE STRONG NORTHERLY WINDS ALOFT WILL
FAVOR THE NORTH-SOUTH PASSES FRIDAY. FROM FRIDAY AFTERNOON THROUGH
SATURDAY THE WINDS WILL SHIFT MORE EASTERLY AND BE STRONGEST THROUGH
THE EAST-WEST PASSES AS THE SURFACE HIGH BUILDS OVER UTAH. WINDS
FROM 20-40 MPH WITH GUSTS OF 50-70 MPH IN THE FAVORED PASSES WILL
REQUIRE WIND WARNINGS OR ADVISORIES DURING THIS TIME.
SATURDAY AND SUNDAY WILL BE DRY AND WARM WEST OF THE MOUNTAINS WITH
HIGHS IN THE 70S AND 80S...WELL ABOVE AVERAGE FOR EARLY MARCH.
THE OFFSHORE EVENT ENDS MONDAY WITH COOLING AND A GRADUAL RETURN OF
MARINE LAYER CLOUDS TO COASTAL AND VALLEY ZONES TUESDAY AND
WEDNESDAY.
&&
.AVIATION...
291700Z...VFR CONDS WILL CONTINUE THROUGH THIS AFTERNOON WITH A
FEW-SCT STRATOCU AOA 2500 FT MSL...MAINLY INLAND AND OVER MOUNTAINS.
BY 01/01Z-03Z...BKN-OVC CLDS WITH BASES AROUND 2000-3000 FT MSL WILL
MOVE IN W OF MTNS. CLD TOPS WILL REACH 6000-7000 FT MSL WITH COASTAL
MOUNTAIN SLOPES OBSCURED. LIGHT RAIN SHOWERS ARE POSSIBLE FROM
01/03Z THROUGH 01/18Z MAINLY FAR INLAND AND ON COASTAL SLOPES. IN
THE MOUNTAINS AND DESERTS...WESTERLY WINDS WILL INCREASE THIS
EVENING WITH AREAS OF MOD-STG UP/DOWNDRAFTS/LLWS AND WILL CONTINUE
THROUGH THURSDAY. BY 01/15-18Z...CLDS ALONG THE COASTAL STRIP WILL
SCATTER OUT...BUT LIGHT SHOWERS WILL CONTINUE ALONG COASTAL MOUNTAIN
SLOPES WITH CLDS/PCPN OBSCURING TERRAIN ABOVE 3000 FT MSL THROUGH
THURSDAY EVENING.
&&
.MARINE...
WEST-NORTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON OVER THE
COASTAL WATERS AND REMAIN STRONG THURSDAY NIGHT BEHIND A WEAK COLD
FRONT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR FREQUENT
WIND GUSTS TO 25 KTS AND ASSOCIATED STEEP WAVES DURING THIS TIME
FRAME.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING FOR THE APPLE AND LUCERNE VALLEYS.
PZ...NONE.
&&
PUBLIC...MOEDE
AVIATION/MARINE...MOKERHazardous weather outlook, Feb 29, 4:24 AM PST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 424 AM PST WED FEB 29 2012 CAZ042-043-048-050-055>058-061-062-010100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 424 AM PST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY WEST WINDS LIKELY THURSDAY. DAMAGING NORTHEAST WINDS POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ060-010100- APPLE AND LUCERNE VALLEYS- 424 AM PST WED FEB 29 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS LIKELY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WEST TO NORTHWEST WINDS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PZZ750-775-010100- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 424 AM PST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES MAY IN EFFECT THURSDAY FOR GUSTY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:30 AM PST | Wind Advisory | SGX | San Bernardino | 19 hr |
| Feb 29, 2:27 PM PST | Small Craft Advisory | SGX | 40 hr | |
| Feb 29, 2:31 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 31 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.